Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS Norman, OK

May 27, 2007Atoka County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 27, 2007, 10:30 AM CDT for Atoka County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2007, 10:30 AM CDT (15:30 UTC)
Expired
May 27, 2007, 1:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

County Atoka County, OK

The radar

The Norman radar (KTLX), 155 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 11:00 AM CDTFLASH FLOOD2 Se Caney, OKRURAL ROAD UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 271532
FFWOUN
OKC005-271830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1030 AM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATOKA COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 130 PM CDT

* AT 1030 AM CDT...RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS 
FALLEN IN 3 HOURS ACROSS PORTIONS OF ATOKA COUNTY WITH MODERATE TO 
HEAVY RAINFALL CONTINUING TO DEVELOP AND MOVE INTO ATOKA COUNTY. THE 
HEAVIEST RAIN SO FAR HAS BEEN IN SOUTHWESTERN ATOKA COUNTY NEAR AND 
SOUTHWEST OF CANEY... BUT HEAVY RAINFALL IS SPREADING ACROSS ATOKA 
COUNTY.

* LOCATIONS IN THE WARNING INCLUDE ATOKA...BOGGY DEPOT STATE PARK...
  CANEY...LANE...REDDEN...STRINGTOWN...TUSHKA AND AREAS NEAR MCGEE
  CREEK RESERVOIR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...LOW WATER CROSSINGS...HIGHWAYS...AND STREETS AS 
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.

LAT...LON 3416 9640 3417 9578 3451 9579 3443 9640

$$

..SPEG.
1 follow-up statement
000 
WGUS74 KOUN 271832
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
130 PM CDT SUN MAY 27 2007

OKC005-271837-
ATOKA OK-
130 PM CDT SUN MAY 27 2007

...THE FLASH FLOOD WARNING EXPIRED AT 130 PM CDT FOR ATOKA COUNTY...

MODERATE RAIN CONTINUES ACROSS NORTHERN AND WESTERN ATOKA COUNTY... 
BUT IS MOVING OUT OF THE AREA WHERE HEAVY RAIN HAD FALLEN EARLIER. 
AN ESTIMATED 3 TO 4 INCHES OF RAIN FELL IN SOUTHEASTERN ATOKA COUNTY 
NEAR AND SOUTHWEST OF CANEY IN THE LAST 6 HOURS... BUT RAINFALL HAS 
DECREASED IN THIS AREA AND AREAS OF HIGH WATER NEAR CANEY HAVE BEEN 
RECEDING ACCORDING TO EMERGENCY MANAGEMENT OFFICIALS.

LAT...LON 3416 9640 3417 9578 3451 9579 3443 9640

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:16 AM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, May 27, 3:16 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
316 AM CDT SUN MAY 27 2007

.DISCUSSION...
THE FLOOD WATCH HAS BEEN EXTENDED TO AREAS FARTHER NORTH IN
CENTRAL OKLAHOMA AND A FEW COUNTIES TO THE WEST. SHOWERS WILL
CONTINUE THROUGH AT LEAST MONDAY TO BE EFFICIENT RAINFALL
PRODUCERS IN THIS VERY MOIST AIRMASS. WITH A GENERAL WEAK UPPER
LEVEL TROUGH ACROSS TEXAS AND A WEAK LOW IN CENTRAL OKLAHOMA
THROUGH MONDAY, PERIODS OF RAIN ARE HIGHLY LIKELY FOR CENTRAL AND
EASTERN OKLAHOMA. A SERIES OF SMALL UPPER LEVEL DISTURBANCES, SOME
VISIBLE IN SATELLITE IMAGERY, WILL BE THE MAIN GENERATORS OF NEW
AREAS OF SHOWERS THROUGH MONDAY. THE SLOW-MOVING FEATURE ACROSS
NORTH TEXAS PRODUCING THE RAIN IN SOUTHERN AND CENTRAL OKLAHOMA
THIS MORNING WILL MOVE ONLY SLOWLY NORTH-NORTHEAST TODAY. THE SLOW
MOVEMENT ALONG WITH THE EFFICIENCY OF RAIN PRODUCTION IS THE
REASON FOR THE EXTENSION OF THE WATCH. THE NEXT SIGNIFICANT WAVE
WAS APPARENT IN THE PROFILER NETWORK AND SATELLITE OVER WESTERN
TEXAS EASILY THIS MORNING. THIS IS THE REASON FOR THE LIKELY POPS
AGAIN MONDAY IN PART OF SOUTHERN AND SOUTHEAST OK. IT WILL BE
DIFFICULT TO PROJECT AFFECT AREAS MORE THAN ABOUT 12 TO 18 HOURS
IN THE FUTURE IN THIS WEEK FLOW PATTERN. IT COULD BE THAT THE
WATCH IS EXTENDED IN TIME BEYOND 00Z MONDAY ONCE NEW AREAS WITH
HEAVY RAINFALL POTENTIAL BECOME MORE APPARENT.

POPS WERE INCREASED TO LIKELY MID-WEEK AS MODELS HAVE BEEN
CONSISTENT IN BRINGING A COLD FRONT INTO OKLAHOMA WEDNESDAY IN
ASSOCIATION WITH A MID-LEVEL TROUGH IN THE MAIN BELT OF THE
WESTERLIES. HOWEVER, RECENT MODEL RUNS SUGGEST THIS TROUGH MAY
HAVE SEVERAL WAVES ASSOCIATED WITH IT AS IT MOVES MORE SLOWLY
THROUGH THE CENTRAL AND SOUTHERN PLAINS WEDNESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76  63  80  64 /  60  30  40  30
HOBART OK         79  62  83  64 /  40  30  40  30
WICHITA FALLS TX  78  64  83  65 /  70  40  40  30
GAGE OK           79  60  84  63 /  30  30  20  30
PONCA CITY OK     76  62  80  65 /  60  30  40  30
DURANT OK         76  63  80  66 /  90  60  60  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH THIS AFTERNOON FOR OKZ019-020-025>032-
     038>048-050>052.

TX...FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ090.

&&

99/99
Hazardous weather outlook, May 27, 6:45 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CDT SUN MAY 27 2007

OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE WEATHER IS ANTICIPATED THROUGH TONIGHT.

DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DRIFT SLOWLY NORTH ACROSS
OKLAHOMA TODAY AND TONIGHT. THIS UPPER LOW WILL COMBINE WITH
ABUNDANT LOW AND MID LEVEL MOISTURE TO PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH
TONIGHT. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED... THE COMBINATION
OF ABUNDANT MOISTURE... WEAK WIND FIELDS RESULTING IN SLOW STORM
MOVEMENT AND MULTIPLE ROUNDS OF PRECIPITATION WILL CREATE FAVORABLE
FLASH FLOOD CONDITIONS TODAY. THE AREAS MOST SUSCEPTIBLE WILL BE
ALONG AND EAST OF INTERSTATE 44 ACROSS CENTRAL AND SOUTHERN OKLAHOMA
AND PORTIONS OF WESTERN NORTH TEXAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING ACROSS PORTIONS
OF CENTRAL AND SOUTHERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS
TODAY. SEE THE FLOOD WATCH STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN WILL BE SLOW TO CHANGE OVER THE HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. ABUNDANT MOISTURE AND WEAK TO
MODERATE INSTABILITY WILL LIKELY BE IN PLACE EACH AFTERNOON AND
EVENING. BROAD BUT WEAK UPPER LEVEL LIFT WILL SUPPORT SCATTERED TO
NUMEROUS THUNDERSTORMS EACH DAY THROUGH THURSDAY. THE GREATEST RISK
OF SEVERE STORMS WILL BE TUESDAY EVENING INTO WEDNESDAY.

OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH AT LEAST WEDNESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

30

In the hours before

Special weather statement, May 27, 5:00 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT SUN MAY 27 2007

OKZ025-027>029-040-041-046-050-271045-
LOVE OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-MURRAY OK-
GARVIN OK-CARTER OK-
500 AM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLEVELAND...
GARVIN...GRADY...LOVE...MCCLAIN...MURRAY AND OKLAHOMA COUNTIES.

AN AREAS OF SHOWERS AND THUNDERSTORMS WAS LOCATED FROM CENTRAL
OKLAHOMA CITY SOUTH ALONG INTERSTATE 35 TO 5 MILES WEST OF MARIETTA
AT 500 AM CDT...MOVING NORTH AT 20 MPH. THESE THUNDERSTORMS WILL BE
EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO
INCHES.

PEOPLE IN CARTER...CLEVELAND...GARVIN...GRADY...LOVE...MCCLAIN...
MURRAY AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF ARDMORE...DEL
CITY...MIDWEST CITY...MOORE...NORMAN AND OKLAHOMA CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Local storm report, May 27, 7:42 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
742 AM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLOOD            TURNER FALLS            34.42N 97.15W
05/27/2007                   MURRAY             OK   PARK/FOREST SRVC

            ROAD CLOSED DUE TO WATER FLOWING OVER LOW WATER CROSSING
            AT HONEY CREEK.

&&

TY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:10 PM CDTSevere Thunderstorm WarningOUNCarter35 min
May 26, 7:50 PM CDTFlash Flood WarningOUNStephens3 hr
May 27, 12:57 AM CDTFlash Flood WarningOUNComanche3 hr
May 27, 3:02 AM CDTFlash Flood WarningOUNStephens3 hr
May 27, 3:38 AM CDTFlood WatchOUNAtoka, Bryan, Carter, Cleveland, Coal, Comanche and 18 more12 hr
May 27, 5:54 AM CDTFlash Flood WarningOUNCarter, Garvin, Stephens4 hr
May 27, 6:02 AM CDTFlash Flood WarningOUNLove4 hr
May 27, 7:19 AM CDTFlash Flood WarningOUNMurray4 hr
May 27, 3:19 PM CDTFlood WatchOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 13 more49 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.